MAUDE Adverse Event Report: ELEKTA LTD VERSA HD; ACCELERATOR, LINEAR, MEDICAL

ELEKTA LTD VERSA HD; ACCELERATOR, LINEAR, MEDICAL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unintended Radiation Exposure (4565); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported a radiation exposure incident.
 
Additional Manufacturer Narrative
Elekta ref.(b)(4) was previously submitted under mfr report no.9612186-2023-00007 (elekta instrument ab) on 31st august 2023, due to an administrative error this should have been submitted under mfr ref no.9617016-2023-00001 (elekta ltd).The investigation was completed by conducting a thorough evaluation of the product and the reported information.The investigation found that during service activities, two radiotherapists entered the treatment room.An elekta field service engineer was completing service activities and started delivering a beam without realising that one of the radiotherapists was still present in the treatment room.The radiotherapist was performing positioning activities to the linac which would indicate they were not standing in immediate vicinity of the gantry.Once the radiotherapist heard the audible noise from the linac indicating that a beam had been started they ran towards the treatment room maze to disable the beam via the emergency stop button but they saw the open door button and pressed that instead.The field service engineer turned off the beam via the console once they heard someone shouting from the treatment room.The beam was on for approximately three seconds.The hospital's radiation safety officer (rso) advised that the radiotherapist's radiation detection badge that they were wearing at the time of the event be sent to the vendor for an immediate reading.Elekta have concluded that no new risks have been identified and that this incident was due to use error.Facilities should have protocols in place when a linac is being serviced not to enter the treatment room.Actual injury was sustained to a radiation therapist but the amount of unintended radiation exposure is unknown to elekta, although the rso determined that the exposure level was very minimal.

Brand Name
VERSA HD
Common Device Name
ACCELERATOR, LINEAR, MEDICAL
Manufacturer (Section D)
ELEKTA LTD
linac house
fleming way
crawley, west sussex RH10 9RR
UK  RH10 9RR
Manufacturer (Section G)
ELEKTA LIMITED
linac house
fleming way
crawley, west sussex RH10 9RR
UK   RH10 9RR
Manufacturer Contact
cornerstone
london road
crawley, west sussex RH10 -9BL
MDR Report Key18011715
Report Number9617016-2023-00001
Device Sequence Number18009729
Product Code IYE
UDI-Device Identifier05060191071017
UDI-Public05060191071017
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K131965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Initial Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown